Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

baba2010

Metformin and nightmare

Recommended Posts

baba2010

Metformin and nightmare

I have been taken Metformin for over 10 years and I have nightmare.  In last couple years my dreams are becoming very real.  My dreams consist of two things.  1- I try to reach and grab a falling object and I end up knocking things on nightstand and wakeup.  2- Someone keep hitting my face and I try to stop him by punching him back end up me moving my hands and hit the blanket around me or hit my wife sleeping next to me!

I asked my doctors about my dreams couple times and he said metformin should not have nightmare side effect!

I take 4 x 500mg metformin 2 in the morning and 2 at nights.  I also take Piogliatazone 30mg one a day in the morning and Atorvastain 40m one at night.  I am 65 years old my A1c has dropped from 7.5 to now 6.2 over past few years.  I would appreciate any suggestions.

Thank you!

Share this post


Link to post
Share on other sites
adiantum

Welcome baba,

 The first suspect is Atorvastatin...statins can cause nightmares.

They are a dangerous drug , just google" statins side effect nightmares  " & many discussions will mention it.

 

eg....

 

"

The nightmares could be a direct effect of atorvastatin on the central nervous system. But the mechanism may be pharmacokinetic (CYP3A4) or a pharmacodynamic interaction.

Although it seems that nightmares are an occasional adverse effect of statins, this is relevant for the patient and should be recognised by the treating doctor since it is easily corrected by stopping statins."

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC1444869/

 

 

Share this post


Link to post
Share on other sites
Dowling
4 hours ago, baba2010 said:

Metformin and nightmare

I have been taken Metformin for over 10 years and I have nightmare.  In last couple years my dreams are becoming very real.  My dreams consist of two things.  1- I try to reach and grab a falling object and I end up knocking things on nightstand and wakeup.  2- Someone keep hitting my face and I try to stop him by punching him back end up me moving my hands and hit the blanket around me or hit my wife sleeping next to me!

I asked my doctors about my dreams couple times and he said metformin should not have nightmare side effect!

I take 4 x 500mg metformin 2 in the morning and 2 at nights.  I also take Piogliatazone 30mg one a day in the morning and Atorvastain 40m one at night.  I am 65 years old my A1c has dropped from 7.5 to now 6.2 over past few years.  I would appreciate any suggestions.

Thank you!

Hi and welcome to the forum

 

I will be 80 in a few weeks. Around the age of 50 my Dr. then prescribed Statins because my Cholesterol was very high. I never take any meds before looking them up and seeing the side effects. I found the reason for lowering cholesterol was based on faulty science( look up Ancel Keys). I also found that there are serious side effects. I found that every cell in the body needs cholesterol. It helps with digesting fat, hormones and memory among other things. I threw away that prescription. Since then I've had a few doctors and without exception they have all pushed Statins. I tell them flat out that" they can write a prescription but I won't fill it or take them. I've done my research and Statins do more harm than good" When they see I'm firm in my resolve they don't push them any more. I am proactive in my own health and don't just rely on doctors.  I have lived to this age with excellent health. The few health issues I've had have been resolved because I find out what I can do and not just what the doctor does. I do take a low dose med for diabetes but that's all. My low carb high fat diet takes care of the rest. 

 

I have a suggestion to make. First ditch the Statins then look up the Keto diet and try it for a month or so. It will be hard at first but is easier if you look at it as a lifestyle change. By then your tastes will have changed and you won't crave all the carby stuff you may eat now and you will probably be able to get rid of some of your medications. We found that while we still may need some meds. diet does more to lower our blood sugar that adding more meds. Keto is basically the diet we follow here and everyone here went through that change. What we found is that we felt better and had more energy than we ever had on our old diets.

 

Whatever you do please stay in touch and let us know how you are doing. Read over some posts and ask any questions you may have. We do not criticize or blame. We are only here to help

Share this post


Link to post
Share on other sites
meyery2k

@baba2010 Welcome!  I followed advice here and, so far, have been able to keep diabetes in check with no meds.  It isn't easy at first, but the diet really helps.  Once I got used to it and figured out I could eat better stuff this way, I never looked back.  A diet that encourages cheese, butter, high quality proteins, nuts, and cream?  Pfft...  Who needs bread?  Get your carbs from non-root vegetables.  There are so many different varieties and ways to prepare them.

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.